Alert archive / Arkansas / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

July 3, 2018Crawford County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jul 3, 2018, 4:42 PM CDT for Crawford County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2018, 4:42 PM CDT (21:42 UTC)
Expired
Jul 3, 2018, 5:30 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK

County Crawford County, AR

The radar

The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2124 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WWUS84 KTSA 032142
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
442 PM CDT TUE JUL 3 2018
 
ARZ019-020-029-032230-
Sebastian AR-Franklin AR-Crawford AR-
442 PM CDT TUE JUL 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRANKLIN...CENTRAL
CRAWFORD AND NORTHERN SEBASTIAN COUNTIES UNTIL 530 PM CDT...

At 442 PM CDT, a strong thunderstorm was located near Mulberry,
moving west at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Van Buren...                      Cedarville...
Mountainburg...                   Alma...
Mulberry...                       Dyer...
Rudy...                           Figure Five...
Kibler...                         Concord...
Shibley...                        Piney...
Toney...                          Furry...
Lonelm...                         

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 6 and 29.
 Interstate 540 between mile markers 1 and 2.
 Interstate 49 between mile markers 22 and 29.

LAT...LON 3563 9396 3546 9390 3536 9430 3561 9440
TIME...MOT...LOC 2142Z 074DEG 13KT 3553 9402 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:51 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 3, 2:51 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
251 PM CDT Tue Jul 3 2018

.DISCUSSION...
Scattered showers and thunderstorms continue to propagate slowly
south and west this afternoon in moist/unstable air-mass on north
side of easterly wave. A few of these storms could produce gusty
winds with locally heavy rainfall likely in the stronger cells.
Storms will begin to dissipate early this evening with loss of
surface heating.

Heat advisory remains in effect for most of eastern Oklahoma and
west-central Arkansas through this evening with heat indices in
the 105 to 110 degree range this afternoon. Although hot/humid
conditions will persist on Wednesday, should see a modest increase
in cloud cover with slightly drier air which should keep most
areas at or below 105 for heat index values Wednesday afternoon.

Scattered storms will again be possible across SE OK on Thursday
as upper high begins to shift back westward. This will allow a
weak backdoor cold front to move through the area on Friday with a
continued chance of storms. Drier air will filter into the region
behind front over the weekend with precipitation chances shifting
south of the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  92  74  95 /   0  10   0  10
FSM   77  95  76  93 /  20  10   0  30
MLC   74  91  73  92 /  10  10   0  30
BVO   73  91  69  95 /   0  10  10  10
FYV   72  91  69  91 /  10  10   0  20
BYV   73  93  71  93 /  10  10   0  20
MKO   75  93  72  94 /   0  10   0  20
MIO   74  94  71  95 /   0  10   0  10
F10   73  91  72  93 /  10  10  10  20
HHW   76  93  74  94 /  20  10  10  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>076.

AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.

&&

LONG TERM....12
Hazardous weather outlook, Jul 3, 12:55 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1255 PM CDT Tue Jul 3 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1255 PM CDT Tue Jul 3 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Far eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms have developed across Carroll, Madison
and Washington counties in northwest Arkansas. These storms will
contain gusty winds, frequent cloud to ground lightning and very
heavy downpours. Storms will gradually drift west.

In eastern Oklahoma and west central Arkansas, heat index values
range from around 100 to 107 as of early this afternoon. A heat
advisory remains in effect until 9 PM.

Remember to drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors who may not have air conditioning.

Also never leave people or pets in a closed, parked vehicle, as
temperatures inside can reach over 150 degrees quickly, resulting
in heat stroke and death.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will persist daily during the Thursday
through Saturday time frame. A slow moving cold front may help
increase the coverage of showers and thunderstorms Friday into
Saturday.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Special weather statement, Jul 3, 12:34 PM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1234 PM CDT TUE JUL 3 2018

ARZ002-031800-
Carroll AR-
1234 PM CDT TUE JUL 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARROLL COUNTY UNTIL
100 PM CDT...

At 1234 PM CDT, a strong thunderstorm was located 3 miles north of
Eureka Springs, moving northwest at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Berryville...                     Eureka Springs...
Beaver...                         Urbanette...
Grandview...                      Pleasant Ridge...
Oak Hill...                       Busch...

LAT...LON 3627 9363 3627 9364 3628 9363 3628 9366
      3630 9365 3630 9372 3642 9387 3650 9386
      3650 9353 3641 9351
TIME...MOT...LOC 1734Z 140DEG 17KT 3645 9372
Special weather statement, Jul 3, 1:00 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
100 PM CDT TUE JUL 3 2018

ARZ001-002-011-031830-
Carroll AR-Madison AR-Benton AR-
100 PM CDT TUE JUL 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...NORTH
CENTRAL MADISON AND NORTHWESTERN CARROLL COUNTIES UNTIL 130 PM CDT...

At 1259 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Beaver to 4 miles south of Eureka
Springs. Movement was southwest at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Berryville...                     Eureka Springs...
Beaver...                         Grandview...
Gateway...                        Rockhouse...
Pleasant Ridge...                 Beaver Lake...
Oak Hill...                       Busch...

LAT...LON 3629 9357 3625 9386 3650 9393 3650 9356
TIME...MOT...LOC 1759Z 061DEG 6KT 3648 9381 3634 9375
Special weather statement, Jul 3, 1:29 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
129 PM CDT TUE JUL 3 2018

ARZ001-002-011-031900-
Carroll AR-Madison AR-Benton AR-
129 PM CDT TUE JUL 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON...NORTH
CENTRAL MADISON AND NORTHWESTERN CARROLL COUNTIES UNTIL 200 PM CDT...

At 128 PM CDT, a strong thunderstorms were located 5 miles north of
Clifty, moving west at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Eureka Springs...                 Grandview...
Clifty...                         Rockhouse...
Beaver Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3648 9359 3627 9361 3622 9387 3644 9391
TIME...MOT...LOC 1828Z 079DEG 19KT 3632 9380
Special weather statement, Jul 3, 2:21 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 PM CDT TUE JUL 3 2018

OKZ076-032000-
Le Flore OK-
221 PM CDT TUE JUL 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LE FLORE COUNTY
UNTIL 300 PM CDT...

At 220 PM CDT, a strong thunderstorm was located 4 miles east of
Talimena State Park, moving west at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Talihina...                       Whitesboro...
Talimena State Park...

LAT...LON 3469 9506 3477 9506 3486 9503 3486 9500
      3494 9500 3494 9498 3484 9475 3467 9481
TIME...MOT...LOC 1920Z 106DEG 7KT 3478 9487
Special weather statement, Jul 3, 3:57 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
357 PM CDT TUE JUL 3 2018

ARZ029-032130-
Sebastian AR-
357 PM CDT TUE JUL 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN COUNTY
UNTIL 430 PM CDT...

At 356 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Oliver to 3 miles east of Mansfield.
Movement was northwest at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Mansfield...                      Hartford...
Huntington...                     Midland...
Patterson...                      Arkola...
Crossroads...                     Witcherville...
Dayton...

LAT...LON 3509 9419 3508 9420 3508 9422 3506 9425
      3506 9423 3497 9424 3495 9429 3496 9433
      3495 9434 3496 9437 3495 9438 3499 9445
      3507 9444 3520 9428 3511 9414 3510 9414
TIME...MOT...LOC 2056Z 137DEG 17KT 3499 9427 3507 9419
Special weather statement, Jul 3, 4:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
442 PM CDT TUE JUL 3 2018

ARZ019-020-029-032230-
Sebastian AR-Franklin AR-Crawford AR-
442 PM CDT TUE JUL 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRANKLIN...CENTRAL
CRAWFORD AND NORTHERN SEBASTIAN COUNTIES UNTIL 530 PM CDT...

At 442 PM CDT, a strong thunderstorm was located near Mulberry,
moving west at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Van Buren...                      Cedarville...
Mountainburg...                   Alma...
Mulberry...                       Dyer...
Rudy...                           Figure Five...
Kibler...                         Concord...
Shibley...                        Piney...
Toney...                          Furry...
Lonelm...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 6 and 29.
 Interstate 540 between mile markers 1 and 2.
 Interstate 49 between mile markers 22 and 29.

LAT...LON 3563 9396 3546 9390 3536 9430 3561 9440
TIME...MOT...LOC 2142Z 074DEG 13KT 3553 9402

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:21 PM CDTSpecial Weather StatementTSALeFlore39 min
Jul 3, 6:12 PM CDTSpecial Weather StatementTSAChoctaw48 min
Jul 3, 6:52 PM CDTSpecial Weather StatementTSAChoctaw23 min
Jul 3, 12:34 PM CDTSpecial Weather StatementTSACarroll26 min
Jul 3, 1:00 PM CDTSpecial Weather StatementTSACarroll30 min
Jul 3, 1:29 PM CDTSpecial Weather StatementTSACarroll31 min
Jul 3, 3:57 PM CDTSpecial Weather StatementTSASebastian33 min
Jul 3, 5:07 PM CDTSpecial Weather StatementTSASebastian53 min
Jul 3, 5:26 PM CDTSpecial Weather StatementTSASebastian49 min

Nearby

Special Weather Statements in Arkansas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.